MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600TFX20A
Medical Device Problem Codes Calcified (1077); Fluid/Blood Leak (1250); Device Stenosis (4066)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by an edwards lifesciences field clinical specialist, approximately 4 years and 8 months post implantation of a 20mm sapien 3 valve in the pulmonic position, a valve in valve with a 20mm sapien 3 ultra resilia valve was successfully performed due to regurgitation and stenosis.Patient symptoms were not provided.
 
Additional Manufacturer Narrative
Investigation is underway.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to medical record received.Sections: a2, b5, g3, g6, h2, h6 device code have been updated.
 
Event or Problem Description
According to the medical record approximately four years post implant a cta scan noted bioprosthetic valve in the rv-pa conduit, moderate leaflet calcifications with mildly restricted leaflet excursion of the pulmonic valve suggesting valvular stenosis without thrombosis.A tte performed approximately 4 years and seven months post implant noted trace transvalvular regurgitation, pv mean of 12.0mmhg and a peak of 22.0mmhg.The exam also noted that these values likely underestimate the severity of the right ventricular outflow tract/bioprosthetic valve obstruction due to poor angle on insonation and limited spatial resolution.Approximately 4 years and 8 months post implantation of a 20mm sapien 3 valve in the pulmonic position, a valve in valve with a 20mm sapien 3 ultra resilia valve was successfully performed due to regurgitation and stenosis.The valve was placed without difficulty and post dilated.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections: g3, g6, h2, h6 type of investigation, investigation findings, investigation conclusions have been updated.The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapien xt, s3, and s3u valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).The reported calcification was confirmed based on medical record provided.The process of calcification involves the reaction of calcium containing extracellular fluid with membrane associated phosphorus, causing calcification of the cells.Many patient related factors can contribute to the onset and propagation of calcification, and consequently, structural degeneration of the thv.These factors include age, disease state, patient co-morbidities, and/or pharmacological intervention.It is possible that one or more of these factors may have been present; however, due to limited information provided, a definitive root cause is unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.

Brand Name
EDWARDS SAPIEN 3 TRANSCATHETER HEART VALVE
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22502826
Report Number2015691-2025-05720
Device Sequence Number15803321
Product Code NPV
UDI-Device Identifier00690103194005
UDI-Public(01)00690103194005(17)220112
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/12/2022
Device Model Number9600TFX20A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/09/2025
08/04/2025
Initial Report FDA Received Date07/14/2025
Supplement Report FDA Received Date07/15/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexFemale